Jump to content

Photo

Taking Birth Control After Doxycycline For Acne? Please Help!

birth control antibiotic doxycycline

5 replies to this topic

#1 4karen

4karen

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Joined: 19-December 12

Posted 19 December 2012 - 11:39 PM

Do you guys think that taking birthcontrol after you finish up using doxycycline for a few months would help prevent a the return of an acne outbreak?

I have been reading a lot of posts saying how after you stop doxycycline, the acne will come back stronger within a few months, and if my acne is hormonal, then would it be a good idea to start birthcontrol IF and after I calm my acne down with doxycycline?

I just started taking doxycycline today, and I am really worried about it just being a cheap temporary fix, and that in the long run after I stop taking it, my acne will come back stronger and worse! Posted Image

If you have any opinions on this, please let me know. I would really appreciate it!

Thanks,

Karen

#2 agirlnamedcrow

agirlnamedcrow

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Gender:Female
  • Joined: 27-December 12

Posted 27 December 2012 - 08:11 PM

hi there --i'm actually in the exact situation you described in your post & am happy to discuss this with someone...
i started taking doxycycline (100mg 2x a day) a little over a month ago, but also started birth control pills (beyaz) about 2.5 weeks ago.
my ob/gyn told me that it's okay to finish off the remaining doxycycline that i have while simultaneously taking the birth control (since i'm taking it primarily for anti-acne purposes and not for actual birth control)...
like you, i've been SUPER worried about the breakout that you get after stopping doxycycline, so i was hoping that the birth control will pick up where the doxycycline left off and keep me clear. however, you must have also heard about the initial breakout you get when starting birth control (your hormones need to adjust during the first 3 months).
for me, the doxycycline helped my condition within the first week (i also started using two different topicals, benzamycin & azelex, since my derm said oral antibiotics are not entirely effective alone). i would say i had moderate acne all over my chin and sometimes big ones on my cheeks (which is also how i knew it was hormonal and immediately wanted to take birth control since i knew doxy wasn't going to be a permanent and healthy cure).
doxycycline + the topical prescriptions got me totally clear after 1 month... i was only left with scars and was sooo happy i had no bumps. i'm currently weaning myself off of doxy (started at 200mg a day, then 100mg a day, now 100mg every other day)... not entirely sure if this is effective or necessary at all, since i only read about this method online and my dermatologist never said anything about weaning off. she was just gonna let me stop cold turkey... maybe because whether you wean yourself off or stop cold turkey, the acne will come back either way, i believe. i don't want to scare you, but since i started lowering my doxy dose, i started to get large cysts in places that were not a problem before... on my jawline and high up on my cheekbone :(. they're not like the acne i had before i started taking doxy (they're bigger and way more stubborn). and i've read about this same problem in other people's reviews... yea, it sucks that i can't stay clear during this weaning off process and i'm so worried about the scarring that i will have to deal with AGAIN after this whole doxy process is over. but i'm actually glad that i'm getting off of the doxy because it's just so inconvenient to take since you have to be so careful with what you eat/when/how much and i didn't like how it made me feel sometimes. and i'm also glad that i started the birth control while i'm weaning off the doxy because at least i know that it WILL get better eventually... i couldn't prevent the post-doxy breakout but at least i know the birth control will clear me up again eventually and it's also a healthier anti-acne option. my sister takes the same birth control as i do and she didn't have an initial breakout phase and also has been clear ever since she started a year ago... i'm hoping something similarly miraculous will happen to me.

so i know you already started the doxy (how is it going?)... and it probably will make you clear like it did for me, but like everyone says, it's only a temporary fix and it seems difficult to avoid the post-doxy breakout, even if you do take birth control afterwards (which in itself can cause its own initial breakout anyway). if i could go back, i would not have started the doxy at all and would have started with the birth control straight away, since it's known to be effective and i wouldn't have had to deal with the occasional nausea caused by doxy, etc. but either way, you'd most likely have to deal with some sort of breakout.

#3 lionheart88

lionheart88

    Junior Member

  • Members
  • Posts & Likes
    Posts: 50
    Gallery Images: 1
    Likes: 5
About Me
  • Gender:Female
  • Location:Kent, England
  • Joined: 05-January 13

Posted 06 January 2013 - 06:42 AM

Doxy worked amazingly for me, but then I ran out of pills at about the 5 month stage and within a week my acne was back with a vengeance. Even after getting my prescription filled and restarting it, the doxy stopped working. If I were to go back I wouldn't have started it, there's no point making it worse in the long run for a few months release. I'd say just stop now (but taper it down slowly) and start birth control as soon as possible if your thinking of doing this anyway.

#4 LillyRose7

LillyRose7

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 207
    Likes: 22
About Me
  • Gender:Female
  • Joined: 05-December 11

Posted 19 January 2013 - 02:24 AM

antibiotics won't help you in the long run because you are upsetting your internal balance. quite a lot actually. BC pills will help your skin and balance our your hormones causing the breakouts in the first place and the oily skin etc. just make sure you get an antiandrogenic one, as some can actually worsen acne.

antiobiotics help reduce the infection and the redness associated with the acne. maybe for 2 months. then it can come back. but i never experienced it getting worse after antiobiotics sometimes they can really help clear the nasty infection that acne is.

#5 grace103

grace103

    New Member

  • Members
  • Posts & Likes
    Posts: 15
    Likes: 0
About Me
  • Joined: 17-April 13

Posted 17 April 2013 - 07:16 AM

I started doxy about a year ago when my skin started to flair up a bit, but honestly looking back on it now it was seriously mild. After about 6 months I stopped taking doxy because my skin had cleared up and I had run out of my prescription, about 3 months later I massively broke out. I had cysts on my cheeks, chin and even forehead, it was truly awful. I started the antibiotics again but after about a month my skin was even worse than before. Now I'm about 2 months into Dianne and my acne is slowly clearing up but I'll still have scars from my post-antibiotic breakout. I don't regret going on antibiotics because it did help my skin at the time, but it's not a long term solution and I believe the body can build a resistance to it. 



#6 jzzb123

jzzb123

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 27-June 14

Posted 23 July 2014 - 07:19 AM

Hi Everyone, I have a unique situation that I need some advice on.

 

I have been taking doxycycline for three years. It worked to clear up my skin really well in the first 6 months, but after that my acne returned, though I continued taking doxycycline. One year into doxycycline my acne seemed pretty bad (almost as bad as before I took this pill), so I started taking Yasmin at the same time. Thus, I have been on both doxycycline and Yasmin simultaneously for 2 years. A few months into adding the Yasmin, my face really cleared up. I realized it was the Yasmin that was effective, but I was always too scared to stop taking doxycycline.

 

Recently, I got sick and had to stop taking doxycycline. For the last two months I have only been on Yasmin. The first month off doxycycline my face didn't really break out, but between the first and second month off doxycycline my face has broken out. It isn't really bad - but enough that I am noticing it and not liking it. I am confused about this...

 

If doxycycline wasn't working for me in the first place, why is my face breaking out?

Is Yasmin going to clear this up in a while?

Is this is "big breakout" people get immediately after stopping doxy?

Will the breakouts go away in a certain amount of time? How long?

 

Thanks in advance for the help!






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users